MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDE WR 1.2MM X 12" BOX OF 5 STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GUIDE WR 1.2MM X 12" BOX OF 5 STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7211138
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when screw fixation to femoral, the wire broke inside the patient.The broken piece was removed.No patient injury was reported, but the procedure was extended 2 hours.
 
Additional Manufacturer Narrative
One single (b)(4) 1.2mm x 18¿guide wire returned.These are sold as a box of five and not intended for individual sale.The complaint stated: ¿it was reported that when screw fixation to femoral, the wire broke in patient.A broken piece was removed.¿ this is a surgical accessory instrument used to assist with arthroscopic procedures.These wires are intended to flex but not bend.The returned wire was snapped due to excess stress.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure.No root cause related to the manufacture of this device was confirmed.

Brand Name
GUIDE WR 1.2MM X 12" BOX OF 5 STERILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8033539
Report Number1219602-2018-01493
Device Sequence Number1434959
Product Code LXH
UDI-Device Identifier03596010559050
UDI-Public03596010559050
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number7211138
Device Lot Number50543907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR